What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Feb 9, 1:29 AM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Feb 9, 1:29 AM CST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
229 AM EST Tue Feb 9 2021
.NEAR TERM [Through Tonight]...
A shortwave rotating across the northern Gulf early this morning
will continue to spur the development of showers and thunderstorms
from west to east across the area through much of the day. With the
warm front to our south still, a stable layer at the surface will
keep any thunderstorm development elevated with the main threats
being small hail, heavy rainfall, and lightning. Light showers and
mist may stick around into the evening hours, but thunderstorm
chances should begin to diminish late afternoon as the shortwave
exits the area. A low stratus deck is forecast to move overhead this
morning and remain in place through at least tonight, with
intermittent mist possible throughout the near term period. Fog
development is expected overnight tonight and could become dense in
some areas.
.SHORT TERM [Wednesday Through Thursday]...
In the upper levels, a weak ridge will be over the region. At the
surface, a weak frontal boundary will lift northward through the
region on Wednesday. On Thursday, a low pressure system will develop
near Mississippi. On Wednesday, showers and thunderstorms will be
more likely north of I-10 with POPs of 40 to 60 percent. On
Thursday, showers and thunderstorms will move into the westernmost
part of the region in the late afternoon or evening. Potential for
severe storms will be low Wednesday and Thursday due to the absence
of upper level support. Skies will be cloudy. Highs will be in the
70s. Lows will be in the upper 50s.
.LONG TERM [Thursday Night Through Tuesday]...
In the upper levels, a shortwave will move through the region Friday
night. Otherwise, nearly zonal flow or weak ridging will be in
place. At the surface, a slow moving low pressure system will linger
over the region from Thursday night through Saturday morning. The
best chance for showers and thunderstorms appears to be Thursday
night through Friday night but uncertainty is high this far out.
Temperatures will be cooler after frontal passage with highs in the
50s and 60s this weekend.
&&
.AVIATION...
[Through 06Z Wednesday]
Unfavorable conditions are expected to begin over the next several
hours and remain unfavorable through the rest of the taf period.
Showers and a few thunderstorms will spread over the area from SW to
NE starting early this morning, with decreasing thunder chances
further inland. At least IFR conditions are expected for all sites
most of the period, with VLIFR and LIFR conditions expected as well.
Some marginal improvement (VLIFR/LIFR to IFR) may be possible in the
afternoon, but conditions should deteriorate again overnight
tonight.
&&
.MARINE...
Light southerly winds will increase slightly on Thursday ahead of
the next low pressure system. Winds will be moderate and
northeasterly this weekend. Showers and thunderstorms are expected
with a weak system today and tomorrow, then a slow moving system is
expected late this week.
&&
.FIRE WEATHER...
Very light transport winds and low mixing heights will keep
dispersion fairly stagnant for the next couple of days. Showers and
thunderstorms will be possible today, with fog possible both this
morning and again overnight tonight.
&&
.HYDROLOGY...
Most local rivers are currently below action stage and none are in
flood stage or forecast to reach flood stage at this time. This week
will be fairly wet with a weak system expected today and tomorrow,
then a slow moving system is expected late this week into the
weekend. Forecast rainfall totals for the next five days are 1.5 to
2.5 inches. Flooding is not expected at this time but uncertainty is
high regarding the system late this week.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 68 61 72 58 75 / 90 10 30 10 10
Panama City 68 61 70 60 71 / 80 10 30 10 20
Dothan 66 58 71 60 73 / 90 0 60 30 40
Albany 67 57 70 59 74 / 90 10 60 30 30
Valdosta 67 60 73 58 77 / 80 20 40 20 20
Cross City 72 59 76 57 78 / 50 10 10 10 10
Apalachicola 67 60 69 59 69 / 60 10 20 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Merrifield
SHORT TERM...McD
LONG TERM...McD
AVIATION...Merrifield
MARINE...McD
FIRE WEATHER...Merrifield
HYDROLOGY...McD
In the hours before
Special weather statement, Feb 9, 1:16 AM CST, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
116 AM CST Tue Feb 9 2021
ALZ068-FLZ007-009-090745-
Geneva AL-Holmes FL-North Walton FL-
116 AM CST Tue Feb 9 2021
...SPECIAL WEATHER STATEMENT...
At 116 AM CST, Doppler radar was tracking a strong thunderstorm over
Lockhart, or near Florala, moving east at 65 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Geneva, Samson, Paxton, Coffee Springs, Black, Chancellor, Gaskin,
Kellys Crossroads, Lytle, Darlington, Marl, Logan Field Municipal
A/P, Geneva Municipal A/P, Smith Crossroads, New Hope, Somerset,
Caney Creek, Gordon, Miller Crossroads and Earlytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3099 8639 3099 8619 3113 8619 3120 8598
3120 8577 3093 8571 3085 8639
TIME...MOT...LOC 0716Z 253DEG 57KT 3097 8637
11-MMSpecial weather statement, Feb 9, 4:14 AM CST, 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
414 AM CST Tue Feb 9 2021
ALZ068-069-091045-
Geneva AL-Houston AL-
414 AM CST Tue Feb 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GENEVA AND HOUSTON
COUNTIES UNTIL 445 AM CST...
At 414 AM CST, Doppler radar was tracking a strong thunderstorm over
Slocomb, or 10 miles north of Graceville, moving east at 55 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Cottonwood, Dothan, Hartford, Taylor, Ashford, Slocomb, Cowarts,
Webb, Columbia, Kinsey, Malvern, Rehobeth, Avon, Madrid, Gordon,
Memphis, Pansey, Crosby, Garretts Crossroads and Sigma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3131 8529 3131 8509 3129 8510 3128 8511
3123 8510 3119 8511 3117 8510 3115 8507
3112 8506 3111 8503 3104 8501 3100 8544
3100 8571 3114 8577
TIME...MOT...LOC 1014Z 253DEG 49KT 3110 8556
11-MM